Alert archive / Florida / Gale Warnings in 2023
Gale Warning 4, NWS Key West, FL
NWS Key West, FL issued this gale warning at Dec 16, 2023, 10:39 AM EST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 16, 2023, 10:39 AM EST (15:39 UTC)
- Expired
- Dec 17, 2023, 4:00 AM EST
- In force
- 17 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
755 WHUS72 KKEY 161539 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1039 AM EST Sat Dec 16 2023 GMZ033-034-042>044-052>055-072>075-162345- /O.UPG.KKEY.SC.Y.0041.000000T0000Z-231216T2200Z/ /O.NEW.KKEY.GL.W.0004.231216T1539Z-231217T0400Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1039 AM EST Sat Dec 16 2023 ...GALE WARNING IN EFFECT... * WHAT...Southeast winds near 30 knots with frequent gusts 35 to 40 knots. Seas up to 7 to 12 ft. * WHERE...Straits of Florida, Hawk Channel, and Gulf waters beyond 5 fathoms including the Dry Tortugas. * WHEN...In Effect. * IMPACTS...A Gale Warning means that sustained winds or frequent gusts of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... It is highly recommended that mariners without the proper experience remain in port, alter course, and/or secure the vessel for gale conditions. && $$ GMZ031-032-035-162345- /O.EXT.KKEY.SC.Y.0041.000000T0000Z-231217T0400Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- 1039 AM EST Sat Dec 16 2023 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...East to southeast winds near 25 knots. * WHERE...Gulf and Bayside waters, including Florida Bay. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ CLR
4 follow-up statements
155 WHUS72 KKEY 162113 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 413 PM EST Sat Dec 16 2023 GMZ033-034-042>044-052>055-072>075-170400- /O.CON.KKEY.GL.W.0004.000000T0000Z-231217T0400Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 413 PM EST Sat Dec 16 2023 ...GALE WARNING IN EFFECT... * WHAT...Southeast winds 25 to 30 knots with frequent gusts 35 to 40 knots and seas 7 to 12 ft. * WHERE...Straits of Florida, Hawk Channel, and Gulf waters beyond 5 fathoms including the Dry Tortugas. * WHEN...In Effect. * IMPACTS...A Gale Warning means that sustained winds or frequent gusts of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... It is highly recommended that mariners without the proper experience remain in port, alter course, and/or secure the vessel for gale conditions. && $$ GMZ031-032-035-170400- /O.CON.KKEY.SC.Y.0041.000000T0000Z-231217T0400Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- 413 PM EST Sat Dec 16 2023 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Southeast winds near 25 knots. * WHERE...Florida Bay and the nearshore Gulf waters. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ LIW
399 WHUS72 KKEY 170024 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 724 PM EST Sat Dec 16 2023 GMZ031-032-035-170400- /O.UPG.KKEY.SC.Y.0041.000000T0000Z-231217T0400Z/ /O.EXA.KKEY.GL.W.0004.000000T0000Z-231217T0400Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- 724 PM EST Sat Dec 16 2023 ...GALE WARNING IN EFFECT... * WHAT...Southeast winds near 25 knots with frequent gusts to 35 to 40 knots. * WHERE...Florida Bay and the nearshore Gulf waters. * WHEN...In Effect. * IMPACTS...A Gale Warning means that sustained winds or frequent gusts of 34 to 47 knots are occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. * ADDITIONAL DETAILS... PRECAUTIONARY/PREPAREDNESS ACTIONS... It is highly recommended that mariners without the proper experience remain in port and/or secure the vessel for gale conditions. && $$ GMZ033-034-042>044-052>055-072>075-170400- /O.CON.KKEY.GL.W.0004.000000T0000Z-231217T0400Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 724 PM EST Sat Dec 16 2023 ...GALE WARNING IN EFFECT... * WHAT...Southeast winds 25 to 30 knots with frequent gusts 35 to 45 knots and seas 7 to 12 ft. * WHERE...Straits of Florida, Hawk Channel, and Gulf waters beyond 5 fathoms including the Dry Tortugas. * WHEN...In Effect. * IMPACTS...A Gale Warning means that sustained winds or frequent gusts of 34 to 47 knots are occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... It is highly recommended that mariners without the proper experience remain in port and/or secure the vessel for gale conditions. && $$ LIW/NB
067 WHUS72 KKEY 170325 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1025 PM EST Sat Dec 16 2023 GMZ031>035-042>044-052>055-072>075-170900- /O.EXT.KKEY.GL.W.0004.000000T0000Z-231217T0900Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1025 PM EST Sat Dec 16 2023 ...GALE WARNING IN EFFECT... * WHAT...Southeast to south winds 25 to 30 kt with frequent gusts of 35 to 40 kt and seas 6 to 9 ft. * WHERE...Straits of Florida, Hawk Channel, Gulf waters including the Dry Tortugas, and Florida Bay. * WHEN...In Effect. * IMPACTS...A Gale Warning means that sustained winds or frequent gusts of 34 to 47 knots are occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... It is highly recommended that mariners without the proper experience remain in port and/or secure the vessel for gale conditions. && $$ LIW
283 WHUS72 KKEY 170918 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 418 AM EST Sun Dec 17 2023 GMZ031>035-042>044-052>055-072>075-171600- /O.EXP.KKEY.GL.W.0004.000000T0000Z-231217T0900Z/ /O.NEW.KKEY.GL.W.0005.231217T0918Z-231217T1600Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 418 AM EST Sun Dec 17 2023 ...GALE WARNING IN EFFECT... * WHAT...South winds 20 to 25 kt with gusts near 35 knots and seas 6 to 9 ft. * WHERE...Straits of Florida, Hawk Channel, Gulf waters including the Dry Tortugas, and Florida Bay. * WHEN...In Effect. * IMPACTS...A Gale Warning means that sustained winds or frequent gusts of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... It is highly recommended that mariners without the proper experience remain in port, alter course, and/or secure the vessel for gale conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this gale warning went out at Dec 16, 4:33 AM EST, 6 hours 6 minutes earlier.
Area forecast discussion, Dec 16, 4:33 AM EST, 6 hours 6 minutes before
Area Forecast Discussion
National Weather Service Key West FL
433 AM EST Sat Dec 16 2023
...New DISCUSSION, MARINE, AVIATION...
.DISCUSSION...
Issued at 430 AM EST Sat Dec 16 2023
A strong high pressure over the eastern United States is
maintaining a broad swath of strong easterly breezes across
Florida and the Keys this morning. Surface temperature and dew
points near 70, along with low level support, no inhibition, and
precipitable water near 1.8 inches have been supportive of
scattered to numerous shower activity through the night. While
showers still dot much of the forecast area, the stronger and most
prolific activity is found along a wide ban d stretching from the
Dry Tortugas to the far waters south of the Lower Keys. Meanwhile,
a highly amplified and phased trough swinging east and
southeastward into the Plains and Gulf of Mexico is contributing
to cyclogenesis in the central Gulf of Mexico and will be a player
in Keys weather over the next couple of days.
The previously mentioned surface high will shift northeastward
and straddle the Atlantic Seaboard as low pressure begins to barge
in from the west. The deepening gulf low is expected to march
northeastward today, crossing northern Florida tonight, then lift
out along the Atlantic coast. Convective support will ramp up
further today as this low pushes into the northeastern Gulf of
Mexico. The already accelerated flow and copious deep layered
moisture will become increasingly veered and confluent out of the
southeast with upper level support moving in from the west. All of
this will certainly continue our wet weather pattern. The
difference is the door will open for potentially strong to severe
convection and heavy downpours. The best window for the strongest
and heaviest activity will be today into this evening. For this
reason, a flood watch remains in effect. A high wind advisory may
be required at some point later today or this evening due to a
combination of convective and gradient winds. These strong winds
are likely to pile up water along the windward coasts. A a result
a coastal flood advisory remains in effect for the Upper Keys and
statements elsewhere. This will be adjusted as the event unfolds.
Despite wind clocking southeast to south through the day,
temperatures will be hard pressed to rise much through the day due
to the considerable cloud cover, expected episodes of heavy rain,
and strong kinematics.
Heavy rain chances will drop considerably late tonight into Sunday
as the low lifts out taking the moisture and best support with it.
A cold front will drive through the Keys on Sunday. However,
light rain will likely continue to harass the Keys through the day
due to a west to northwesterly steering flow over relatively warm
gulf waters. Through the first half of the week, the low will
continue move further away as high a high cell of Canadian origin
expands southeastward into our area. As a result, expect
temperatures and dew points to continue to trend downwards as
winds gradually relax and shift northerly. Expect well below
normal temperatures with dew points possibly dipping below 50
heading into mid week.
&&
.MARINE...
Issued at 430 AM EST Sat Dec 16 2023
Strong high pressure over the eastern United States will be
shoved out to sea by low pressures moving in from the west. Strong
easterly breezes will steadily clock southeast to southerly today
and this evening as a deepening gulf low pressure system tracks
northeastward into the northeastern Gulf of Mexico. This system
will contribute to an already wet environment and strong to
possibly severe thunderstorms will be possible today through this
evening. A Small Craft Advisory remains in effect and a Gale
Warning cannot be ruled out for later today. The low will
continue northeastward over the ensuing few days. As a result,
winds will trend downwards while gradually shifting clockwise to
westerly on Sunday and northwest to northerly Monday night.
&&
.AVIATION...
(06Z TAFS)
Issued at 430 AM EST Sat Dec 16 2023
Occaisional bouts of MVFR CIGS from scattered shower activity will
continue at both terminals in the near term. Meanwhile, an active
weather pattern is expected to continue, resulting in more
widespread showers and the possibility of thunderstorms. Amendments
to TAF will likely be required in order to address these issues.
Near surface winds will be out of the east and will eventually veer
to the south with time, resulting in the potential for issues with
crosswinds and related gusts.
&&
.KEY WATCHES/WARNINGS/ADVISORIES...
FL...Coastal Flood Advisory through this evening for FLZ076.
Flood Watch through this evening for FLZ076>078.
GM...Small Craft Advisory for GMZ031>035-042>044-052>055-072>075.
&&
Public/Marine/Fire...11
Aviation/Nowcasts....AJP
Data Acquisition.....MV
Visit us on the web at weather.gov/key
Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywestHazardous weather outlook, Dec 16, 5:49 AM EST, 4 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 549 AM EST Sat Dec 16 2023 FLZ076>078-GMZ031>035-042>044-052>055-072>075-171100- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 549 AM EST Sat Dec 16 2023 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...Today and tonight. A Flood Watch is in effect for the Florida Keys through late tonight. Rainfall totals of 2 to 4 inches are expected through Saturday night, with localized amounts of greater than 6 inches possible. A Small Craft Advisory is in effect for all of the Florida Keys coastal waters for east to southeast winds 25 to 30 knots. Seas in the Straits of Florida will peak at 8 to 10 feet. Near gale conditions cannot be ruled out for late today and this evening. A Coastal Flood Advisory remains in effect for the Upper Keys. Saltwater flooding of low elevation streets and lots is expected. The saltwater flooding will be further exacerbated by bouts of heavy rainfall overnight. There is a slight risk for strong to even severe thunderstorms, particularly this afternoon and evening. The primary threats for any strong to severe thunderstorm will be potentially damaging winds, cloud to surface lightning strikes, heavy rainfall possibly leading to localized flooding, and an isolated tornado. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Small Craft Advisory conditions will likely continue through much of next week, with peaks and lulls. These strong and gusty winds may contribute to coastal flooding through Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Dec 16, 10:02 AM EST, 37 minutes before
Preliminary Local Storm Report
National Weather Service Key West FL
1002 AM EST Sat Dec 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 AM Non-Tstm Wnd Gst Alligator Reef Light 24.86N 80.62W
12/16/2023 E45 MPH GMZ042 FL Mesonet
Alligator Reef Light observed a non-tstm
wind gust to 45 mph at 9:11 am 12/16.
&&
MJVLocal storm report, Dec 16, 10:03 AM EST, 36 minutes before
Preliminary Local Storm Report
National Weather Service Key West FL
1003 AM EST Sat Dec 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM Non-Tstm Wnd Gst Sombrero Key Light 24.63N 81.11W
12/16/2023 M44 MPH GMZ043 FL C-Man Station
Sombrero Key Light measured a wind gusts to
44 mph at 9:30 am this morning 12/16.
&&
MJVLocal storm report, Dec 16, 10:05 AM EST, 34 minutes before
Preliminary Local Storm Report
National Weather Service Key West FL
1005 AM EST Sat Dec 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 AM Non-Tstm Wnd Gst 4 SSE Islamorada 24.86N 80.62W
12/16/2023 M45 MPH GMZ042 FL Mesonet
Corrects previous non-tstm wnd gst report
from 4 SSE Islamorada. Alligator Reef Light
measured a non-tstm wind gust to 45 mph at
9:11 am 12/16.
&&
MJVLocal storm report, Dec 16, 10:07 AM EST, 32 minutes before
Preliminary Local Storm Report
National Weather Service Key West FL
1007 AM EST Sat Dec 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 AM Non-Tstm Wnd Gst Carysfort Reef Light 25.23N 80.21W
12/16/2023 M46 MPH GMZ042 FL Mesonet
Carysfort Reef Light measured a non-tstm
wind gust to 46 mph at 1:50 am 12/16.
&&
MJVLocal storm report, Dec 16, 10:08 AM EST, 31 minutes before
Preliminary Local Storm Report
National Weather Service Key West FL
1008 AM EST Sat Dec 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM Non-Tstm Wnd Gst Sand Key 24.46N 81.88W
12/16/2023 M49 MPH GMZ044 FL Public
Sand Key measured a non-tstm wind gust to 49
mph at 9:30 am 12/16.
&&
MJVLocal storm report, Dec 16, 10:09 AM EST, 30 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Key West FL
1009 AM EST Sat Dec 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM Non-Tstm Wnd Gst Sand Key 24.46N 81.88W
12/16/2023 M49 MPH GMZ044 FL C-Man Station
Corrects previous non-tstm wnd gst report
from Sand Key. Sand Key measured a non-tstm
wind gust to 49 mph at 9:30 am 12/16.
0930 AM Non-Tstm Wnd Gst Sombrero Key Light 24.63N 81.11W
12/16/2023 M44 MPH GMZ043 FL C-Man Station
Sombrero Key Light measured a wind gusts to
44 mph at 9:30 am this morning 12/16.
0150 AM Non-Tstm Wnd Gst Carysfort Reef Light 25.23N 80.21W
12/16/2023 M46 MPH GMZ042 FL Mesonet
Carysfort Reef Light measured a non-tstm
wind gust to 46 mph at 1:50 am 12/16.
0911 AM Non-Tstm Wnd Gst Alligator Reef Light 24.86N 80.62W
12/16/2023 M45 MPH GMZ042 FL Mesonet
Corrects previous non-tstm wnd gst report
from Alligator Reef Light. Alligator Reef
Light measured a non-tstm wind gust to 45
mph at 9:11 am 12/16.
&&The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 10:35 PM EST | Small Craft Advisory | KEY | 21 hr | |
| Dec 16, 6:51 AM EST | Special Marine Warning | KEY | 54 min | |
| Dec 16, 8:34 AM EST | Special Marine Warning | KEY | 26 min | |
| Dec 16, 8:41 AM EST | Special Marine Warning | KEY | 34 min | |
| Dec 16, 9:09 AM EST | Special Marine Warning | KEY | 36 min | |
| Dec 16, 9:16 AM EST | Special Marine Warning | KEY | 29 min | |
| Dec 16, 10:15 AM EST | Special Marine Warning | KEY | 30 min | |
| Dec 16, 10:56 AM EST | Special Marine Warning | KEY | 34 min | |
| Dec 16, 10:58 AM EST | Wind Advisory | KEY | Monroe | 17 hr |
| Dec 16, 11:07 AM EST | Special Marine Warning | KEY | 23 min | |
| Dec 16, 4:01 PM EST | Special Marine Warning | KEY | 29 min | |
| Dec 16, 4:03 PM EST | Special Weather Statement | KEY | 27 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.